question and answer
MELASMA FROM MMR VACCINE?
August 2001
"A 32-year-old female patient recently developed melasma on both cheeks, which she noticed shortly after a measles-mumps-rubella (MMR) vaccine. This is a matter of cosmetic concern for her, but would you recommend any treatment? Is this condition reversible?" wonders M.I. CHAUDHARY, MD, of Goose Bay, NF.
Melasma is generally caused by pregnancy, oral contraceptives, endocrine dysfunction cosmetics, genetic factors, and hepatic dysfunction. I'm not aware of any reference showing a link between melasma and vaccines. The treatment, if desired, involves the use of sunscreens, bleaching agents, hydroquinone (2-4%) or tretinoin. SC
practice guidelines & special reports
subscription   |   advertising information   |   about us   |   contact us   |   privacy statement   |   legal terms of use   |   Doctors review
Oncology Exchange   |   Relay   |   Health Essentials   |   Our Voice   |   login